Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 86, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 22, 2008, 12:27 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Apr 22, 2008, 9:00 PM CDT. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 12:27 PM CDT (17:27 UTC)
- In effect from
- Apr 22, 2008, 9:00 PM CDT
- Expired
- Apr 25, 2008, 8:47 PM CDT
- In force
- 72 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:24 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 22, 6:24 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 AM CDT TUE APR 22 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 403 AM CDT TUE APR 22 2008/ BUSY MORNING SO WILL KEEP THIS SHORT. CURRENT STORMS PRODUCING HAIL WILL CONTINUE TO WORK TO THE EAST WITH A SLOW DECREASE IN INTENSITY WITH MUCAPES DROPPING TO 1000 TO 1250 J/KG WITH LOW LEVEL JET VEERING...AND SHORT WAVE TROUGH TAKING OFF TO THE NORTH ACROSS IOWA LEAVING EFFECTIVE SHEARS 25 TO 30 KTS. HEAVY RAINFALL FROM THIS STORM PRESENTS SOME HYDRO CONCERNS AND WILL BE LOOKING AT EFFECTS ON RIVERS IN WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING. COLD FRONT WILL BE EAST OF THE FORECAST AREA BY MIDDAY WITH SURFACE HIGH PRESSURE BUILDING IN BEHIND BRINGING AN END TO THE RAIN. THE HIGH PRESSURE WILL BE SLIDING TO THE EAST ACROSS THE FORECAST AREA TONIGHT...AND QUICKLY EXIT OFF TO THE EAST ON WEDNESDAY WHICH WILL ALLOW FOR A QUICK RETURN OF THE MOISTURE WHICH SHOULD NOT HAVE BEEN SHUNTED TOO FAR TO THE SOUTH. WILL UP POPS SLIGHTLY IN SOUTHWEST PORTIONS OF THE FORECAST AREA FOR WEDNESDAY AFTERNOON WITH THIS RETURN FLOW AND WARM FRONT LIFTING NORTH. WILL SEE AN INITIAL SHORT WAVE WEDNESDAY NIGHT IN THE SOUTHWEST FLOW AS A BROAD TROUGH SETS UP ACROSS THE WESTERN PART OF THE COUNTRY. THE FORECAST AREA WILL BE IN THE WARM SECTOR ON THURSDAY WITH THE GULF MOISTURE STREAMING IN. THIS SHOULD LEAD TO ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ON THURSDAY. THEN AS A STRONGER WAVE MOVES INTO THE PLAINS BY FRIDAY MORNING....THE ASSOCIATED SURFACE COLD FRONT SHOULD BE PUSHING INTO THE CWFA WITH MORE SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND INTO FRIDAY MORNING. FLOODING CONCERNS WILL BE INCREASING...ESPECIALLY WITH THE SATURATED CONDITIONS ALREADY EXISTING IN PORTIONS OF THE FORECAST AREA. WILL HIGHLIGHT THIS CONCERN IN THE HAZARDOUS WEATHER OUTLOOK. PC && .AVIATION... FOR THE 12Z TAFS...COLD FRONT JUST ABOUT THROUGH THE KC METRO AREA WITH NORTHERLY SFC WINDS IN ITS WAKE. IN ADDITION...POST FRONTAL STRATUS DECK OVERSPREADING THE AREA WITH LLVL SATURATION NOW IN PLACE. THINKING LOW CLOUD DECK WILL STICK AROUND FOR THE NEXT COUPLE OF HOURS BEFORE SLOWLY ERODING AS DAYTIME HEATING AND SUBSEQUENT DEEPER MIXING TAKES SHAPE. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 22, 6:08 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 608 AM CDT TUE APR 22 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 608 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THE ONGOING STORMS OCCURRING WITH A COLD FRONT MOVING THROUGH THE LOWER MISSOURI RIVER VALLEY...WILL BE EXITING THE AREA THIS MORNING. THESE STORMS WILL HAVE THE POTENTIAL OF HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS. SOME LOCALIZED FLOODING WILL BE POSSIBLE IN PORTIONS OF CENTRAL MISSOURI...MAINLY EAST OF HIGHWAY 13 AND SOUTH OF INTERSTATE 70 AS STORMS MAY CONTINUE TO REDEVELOP IN THAT REGION UNTIL THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MOISTURE TODAY WILL NOT VENTURE VERY FAR TO THE SOUTH...SO THAT BY WEDNESDAY...IT WILL RETURN RATHER QUICKLY AS A WARM FRONT LIFTS NORTH ACROSS MISSOURI AND EASTERN KANSAS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THESE STORMS MAY PRODUCE HEAVY RAINFALL...AND WITH THE ALREADY WET GROUND...THIS MAY LEAD TO MORE FLOODING PROBLEMS. ON THURSDAY AND THURSDAY NIGHT...THE OUTLOOK AREA WILL BE IN THE WARM SECTOR TO THE SOUTH OF THE WARM FRONT AND EAST OF AN APPROACHING COLD FRONT. MORE STORMS WILL BE POSSIBLE WHICH MAY ADD TO FLOODING CONCERNS. A STRONGER UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE REGION BY FRIDAY. THIS SHOULD BRING THE COLD FRONT INTO WESTERN MISSOURI BY FRIDAY MORNING...WITH THE POTENTIAL OF STRONG STORMS ON FRIDAY AS THIS FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WITH STORMS LATE IN THE WEEK. EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS AND FORECASTS AS THE NEXT WEATHER SYSTEM DEVELOPS. PC
In the hours before
Local storm report, Apr 22, 7:37 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL KINGSVILLE 38.74N 94.07W
04/22/2008 E1.25 INCH JOHNSON MO CO-OP OBSERVER
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:21 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Apr 22, 1:01 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 29 min |
| Apr 22, 1:31 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 29 min |
| Apr 22, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 28 min |
| Apr 22, 2:24 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 36 min |
| Apr 22, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 33 min |
| Apr 22, 2:52 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 23 min |
| Apr 22, 3:22 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 23 min |
| Apr 22, 3:41 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 34 min |
| Apr 22, 4:09 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 36 min |
| Apr 22, 5:09 AM CDT | Areal Flood Advisory | EAX | Henry | 6 hr |
| Apr 22, 8:34 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 21 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.